Alert archive / Indiana / River Flood Advisories in 2013
River Flood Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood advisory at May 28, 2013, 2:12 PM EDT for Carroll County, Tippecanoe County, White County, Indiana. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2013, 2:12 PM EDT (18:12 UTC)
- Expired
- May 30, 2013, 2:10 AM EDT
- In force
- 36 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Carroll County, IN, Tippecanoe County, IN, White County, IN
The radar
The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River at Oakdale Dam (MCXI3).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
018
WGUS83 KIND 281812
FLSIND
FLOOD ADVISORY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
212 PM EDT TUE MAY 28 2013
...THE NATIONAL WEATHER SERVICE AT INDIANAPOLIS HAS ISSUED A FLOOD
ADVISORY FOR THE FOLLOWING RIVER IN NORTH CENTRAL INDIANA...
TIPPECANOE RIVER...
.BANKFULL CONDITIONS WILL OCCUR ALONG THE TIPPECANOE RIVER DOWNSTREAM
OF OAKDALE DAM IN CARROLL COUNTY. NIPSCO REPORTED THE FLOW FROM
OAKDALE DAM REACHED 6,000 CUBIC FEET PER SECOND. MOST OF THE SOLIDLY
PIERS...HANDICAPPED AREA OF OAKDALE PUBLIC ACCESS SITE AND A FEW
LOCAL ROADS WILL FLOOD. DURING WARM SEASON ITEMS SUCH AS LAWN
CHAIRS...BOATS AND BUILDING SUPPLIES CAN BE SWEPT AWAY..
RAINFALL...POSSIBLY EXCEEDING 2 INCHES...FELL IN PORTIONS OF NORTH
CENTRAL INDIANA ON MONDAY. THE TIPPECANOE RIVER WILL RISE STEADILY
FOR HOURS AFTER THE RAIN ENDS. ADDITIONAL RAIN MAY CAUSE HIGHER
WATER RELEASES FROM OAKDALE DAM AND LOWLAND FLOODING.
BOATERS...RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD BE ALERT TO
HIGH RIVER LEVELS. MONITOR CONDITIONS UNTIL WATER LEVELS DECREASE
SIGNIFICANTLY. &MOTORISTS SHOULD AVOID ANY FLOODED ROADS. TURN
AROUND...DO NOT DROWN. KEEP CHILDREN AWAY FROM FLOODED AREAS.
INC015-157-181-291812-
/O.NEW.KIND.FL.Y.0002.130528T1812Z-130530T0610Z/
/MCXI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
212 PM EDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD ADVISORY FOR
THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM.
* AT 2 PM TUESDAY THE FLOW WAS...7320 CFS.
* FLOOD FLOW IS 13,000 CFS.
* TIPPECANOE RIVER AT BANKFULL LEVELS DOWNSTREAM OF OAKDALE DAM IN
CARROLL COUNTY WITH FLOW GREATER 6,000 CUBIC FEET PER SECOND. MOST
OF THE SOLIDLY MOUNTED PIERS ARE UNDERWATER. A FEW LOCAL ROADS MAY
FLOOD. DURING WARM SEASON ITEMS SUCH AS LAWN CHAIRS...BOATS AND
BUILDING SUPPLIES CAN BE SWEPT AWAY. HANDICAPPED AREA OF OAKDALE
PUBLIC ACCESS SITE BEGINS TO FLOOD.
&&
LAT...LON 4066 8677 4060 8678 4051 8682 4049 8676
4059 8673 4066 8674
$$2 follow-up statements
840 WGUS83 KIND 291340 FLSIND FLOOD ADVISORY NATIONAL WEATHER SERVICE INDIANAPOLIS IN 940 AM EDT WED MAY 29 2013 ...A FLOOD ADVISORY IS NO LONGER IN EFFECT FOR THE FOLLOWING RIVER IN NORTH CENTRAL INDIANA... TIPPECANOE RIVER... .HIGH FLOW CONTINUES TO DIMINISH FROM OAKDALE DAM IN CARROLL COUNTY. NIPSCO REPORTED THE FLOW FROM OAKDALE DAM IS LESS THAN 6,000 CUBIC FEET PER SECOND. RELEASES ABOVE 6,000 CUBIC FEET PER SECOND MAY OCCUR LATER IN THE WEEK IF HEAVY RAINFALL RETURNS TO NORTHERN INDIANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS...RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD BE ALERT TO HIGH RIVER LEVELS UNTIL RIVER LEVELS ARE NEAR NORMAL. MOTORISTS SHOULD AVOID ANY FLOODED ROADS. TURN AROUND...DO NOT DROWN. KEEP CHILDREN AWAY FROM FLOODED AREAS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC015-157-181-291440- /O.CON.KIND.FL.Y.0002.000000T0000Z-130530T0610Z/ /MCXI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 940 AM EDT WED MAY 29 2013 THE FLOOD ADVISORY IS NO LONGER IN EFFECT FOR THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM. * AT 9 AM WEDNESDAY THE FLOW WAS...5,510 CFS. * FLOOD FLOW IS 13,000 CFS. * BANKFULL LEVELS DIMINISH AS FLOWS FROM OAKDALE DAM DECREASE FROM 6,000 CUBIC FEET PER SECOND. BE ALERT TO FLOOD DEBRIS OR DAMAGE TO PREVIOUSLY FLOODED ROADS. $$
763 WGUS83 KIND 291546 FLSIND FLOOD ADVISORY NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1146 AM EDT WED MAY 29 2013 ...A FLOOD ADVISORY IS NO LONGER IN EFFECT FOR THE FOLLOWING RIVER IN NORTH CENTRAL INDIANA... TIPPECANOE RIVER... .HIGH FLOW CONTINUED TO DIMINISH FROM OAKDALE DAM IN CARROLL COUNTY. NIPSCO REPORTED THE FLOW FROM OAKDALE DAM IS LESS THAN 6,000 CUBIC FEET PER SECOND. RELEASES ABOVE 6,000 CUBIC FEET PER SECOND MAY OCCUR LATER IN THE WEEK IF HEAVY RAINFALL RETURNS TO NORTHERN INDIANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS...RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD BE ALERT TO HIGH RIVER LEVELS UNTIL RIVER LEVELS ARE NEAR NORMAL. MOTORISTS SHOULD AVOID ANY FLOODED ROADS. TURN AROUND...DO NOT DROWN. KEEP CHILDREN AWAY FROM FLOODED AREAS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC015-157-181-291616- /O.CAN.KIND.FL.Y.0002.000000T0000Z-130530T0610Z/ /MCXI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1146 AM EDT WED MAY 29 2013 THE FLOOD ADVISORY IS NO LONGER IN EFFECT FOR THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM. * AT 10 AM WEDNESDAY THE FLOW WAS...5,510 CFS. * FLOOD FLOW IS 13,000 CFS. * BANKFULL LEVELS DIMINISH AS FLOWS FROM OAKDALE DAM DECREASE FROM 6,000 CUBIC FEET PER SECOND. BE ALERT TO FLOOD DEBRIS OR DAMAGE TO PREVIOUSLY FLOODED ROADS. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood advisory went out at May 28, 12:42 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 28, 12:42 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1242 PM EDT TUE MAY 28 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 255 AM EDT TUE MAY 28 2013 A WARM FRONT OVER NORTHERN INDIANA WILL BE THE MAIN WEATHER FOCUS OVER THE NEXT FEW DAYS. A VERY WARM AND HUMID AIR MASS WILL BE FOUND IN THE WAKE OF THE WARM FRONT ACROSS CENTRAL INDIANA. MEANWHILE SEVERAL UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH OUT OF THE PLAINS STATES AND OVER THE FRONT. THIS WILL RESULT IN MORE CHANCES FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY TODAY AND TONIGHT...AND MOSTLY LIKELY CLOSEST TO THE WARM FRONT. DRY WEATHER IS EXPECTED ON WEDNESDAY AND WEDNESDAY NIGHT AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE AREA...ALTHOUGH HUMID CONDITIONS WILL REMAIN. MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND FRIDAY AS SEVERAL MORE WEATHER SYSTEMS PUSH OUT OF THE PLAINS STATES INTO THE OHIO VALLEY. TEMPERATURES WILL BE WARM THROUGH THE WORK WEEK THEN COOL TO NEAR AVERAGE FOR THE WEEKEND. && .NEAR TERM /REST OF TODAY/... ISSUED AT 939 AM EDT TUE MAY 28 2013 AREA OF SHOWERS AND THUNDERSTORMS ACROSS ILLINOIS WILL CONTINUE TO MOVE EAST TODAY. SOME SHOWERS OUT AHEAD OF THE LINE HAVE DISSIPATED. INSTABILITY IS WEAK ACROSS CENTRAL INDIANA AT THE MOMENT UNDER MOSTLY CLOUDY SKIES. CLOUDS SHOULD THIN OUT AS THE DAY PROGRESSES...WITH THE EXCEPTION OF THE FAR NORTH WHERE CLOUDS MAY PERSIST THANKS TO THE AFOREMENTIONED STORMS. THIS THINNING SHOULD ALLOW FOR INSTABILITY TO BUILD...AND REMNANTS OF STORMS ACROSS ILLINOIS COULD GAIN SOME STRENGTH ON THIS INSTABILITY. THEREFORE WENT LOW POPS NORTHWEST THIS MORNING TO ACCOUNT FOR WEAKENING SHOWERS SEEN ON RADAR...THEN WENT CHANCE POPS MOST AREAS FOR THE AFTERNOON AS INSTABILITY BUILDS. DID NOT ADJUST TEMPERATURES YET...BUT IF CLOUDS TAKE A LONG TIME TO THIN MAY HAVE TO LOWER SOME LATER TODAY. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ISSUED AT 255 AM EDT TUE MAY 28 2013 GFS AND NAM ARE IN PRETTY GOOD AGREEMENT OVERALL AND WILL USE A BLEND. TONIGHT...YET ANOTHER SHORT WAVE IS PROJECTED OUT OF THE CENTRAL PLAINS STATES AND ACROSS INDIANA. THE WARM FRONT SHOULD BE WELL NORTH OF CENTRAL INDIANA BY THAT TIME...HOWEVER A VERY WARM AND MOIST AIR MASS WILL BE IN PLACE ACROSS THE FORECAST AREA. GIVEN THIS WILL USE A BLEND OF POPS ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA...AND TREND TOWARDS A DRY FORECAST ACROSS THE SOUTH WHERE FORCING AND DYNAMICS ARE LESS FAVORABLE. WILL TREND TEMPS WARMER THAN MAVMOS GIVEN THE POSSIBLE PRECIP AND WARM AIR MASS. GFS INDICATES AN UPPER RIDGE NOSING INTO THE OHIO VALLEY FROM THE SOUTHEAST ON WEDNESDAY AND WEDNESDAY NIGHT. THIS CHANGES THE UPPER FLOW IN THAT ANY PASSING SHORT WAVES PUSHING THROUGH THE FLOW SHOULD PUSH WELL NORTH OF INDIANA...KEEPING OUR FORECAST AREA WARM...HUMID AND VERY SUMMER LIKE. THUS WILL TREND TOWARD PARTLY CLOUDY SKIES AND TEMPS AT OR ABOVE MAVMOS. THE PREVIOUSLY MENTIONED BLOCKING RIDGE SHIFTS EAST ON THURSDAY AND THIS ALLOWS A NEGATIVELY TILTED UPPER TROUGH TO NOSE INTO THE OHIO VALLEY FROM THE NORTHERN PLAINS. ONCE AGAIN A SERIES OF SHORT WAVES WILL BE PUSHING INTO THE AREA ON THURSDAY AND THURSDAY NIGHT. AGAIN...THE WARM AND HUMID AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA WITH DEW POINTS STILL IN THE LOWER 60S. AGAIN FORECAST SOUNDINGS SHOW CAPE IN EXCESS OF 1000 J/KG WITH EASILY ATTAINABLE CONVECTIVE TEMPS. THUS WILL KEEP CHANCE POPS IN THE FORECAST FOR THURSDAY AND THURSDAY NIGHT WITH SEVERAL INGREDIENTS FOR TSRA AVAILABLE. AGAIN WITH NO REACH CHANGE IN AIR MASS WILL TREND TEMPS AT OR ABOVE MAVMOS FOR HIGHS. && .LONG TERM /FRIDAY THROUGH MONDAY/... ISSUED AT 255 AM EDT TUE MAY 28 2013 ENSEMBLES INDICATE UNSETTLED WEATHER DURING THE EXTENDED PERIOD AS AN UPPER LOW...INITIALLY LOCATED OVER THE NORTHERN PLAINS ON FRIDAY...GRADUALLY WEAKENS AND DRIFTS EAST ACROSS THE LOCAL AREA OVER THE UPCOMING WEEKEND. THIS SYSTEM IS EXPECTED TO REACH THE EASTERN GREAT LAKES BY EARLY NEXT WEEK. WILL KEEP POPS GOING IN THE FORECAST THROUGH THE WEEKEND AS THE UPPER SYSTEM SLOWLY MOVES THROUGH. MOST OF THE ENSEMBLES INDICATE THE PRECIPITATION THREAT WILL SHIFT SOUTHEAST OF THE AREA BY NEXT MONDAY WITH THE UPPER TROUGH. WILL GO DRY AT THAT TIME. && .AVIATION /UPDATE DISCUSSION FOR 281800Z TAF ISSUANCE/... ISSUED AT 1242 PM TUE MAY 28 2013 MODELS...RAPID REFRESH REFLFECTIVTY FORECAST AND RADAR TRENDS DO LEND ENOUGH SUPPORT FOR ANY THUNDERSTORMS IN THE TAFS EXCEPT FOR A SHORT TEMPO GROUND AT HUF AS WEST CENTRAL ILLINOIS STORMS HEAD THAT WAY. WILL GO WITH TEMPO MVFR THUNDER AT HUF FROM 20Z-22Z. OTHERWISE...VFR CONDITIONS WITH BREEZY SOUTHWEST WINDS THIS AFTERNOON TO NEAR 20 KNOTS WITH GUSTS TO NEAR 30 KNOTS. WINDS WILL DROP OFF NEAR OR BELOW 10 KNOTS TONIGHT AND BECOME GUSTY SOUTHWEST AGAIN TOMORROW AFTER 15Z BUT NOT QUITE AS HIGH AS TODAY WITH SUSTAINED WINDS TO 10 TO 15 KNOTS WITH GUSTS TO AROUND 20 KNOTS. SHOULD ONLY SEE SCATTERED DIURNAL VFR TOMORROW. CONVECTIVE GUSTS HAVE BEGUN MIXING TO SURFACE AND WILL BECOME STRONGER...GUSTS 28KT...IN NEXT FEW HOURS. STORM CLUSTER FROM CENTRAL ILLINOIS TO SOUTHWEST OF KSTL HAS WEAKENED IN NORTH HALF BUT REMAINS ACTIVE FROM KSPI ON SOUTHWEST. WILL INTRODUCE THUNDER IN VICINITY TO TAFS SINCE NOT CURRENTLY FORECAST. OTHERWISE VFR CIGS AND VISIBILITY WITH CLOUDS AND THUNDER THREAT INTO EARLY AFTERNOON. PREVIOUS DISCUSSION ISSUED AT 635 AM EDT TUE MAY 28 2013... REMNANTS OF CONVECTIVE COMPLEX CURRENTLY MOVING INTO WESTERN ILLINOIS EXPECTED TO BEGIN MOVING INTO THE AREA AFTER ABOUT 281500Z. SCATTERED CONVECTION POSSIBLE WITH THIS FEATURE LATER TODAY AS MODELS SUGGEST AIR MASS WILL BECOME MODERATELY UNSTABLE...HOWEVER AIR MASS MAY ALSO BE MORE CAPPED OFF TODAY COMPARED TO THE PAST COUPLE OF DAYS GIVEN THE AREA WILL BE WELL WITHIN THE WARM SECTOR. AT THIS POINT...THE POTENTIAL FOR THUNDER DIRECTLY IMPACTING A TERMINAL IS TOO SMALL TO MENTION...BUT MAY NEED TO ADDED LATER WHEN CONVECTIVE TRENDS BECOME MORE CLEAR. EXPECTED CONVECTIVE CLOUD BASES 030-040. MODEL DATA SUGGEST GOOD POTENTIAL FOR SURFACE WIND GUSTS 25-28 KTS FROM 190-210 DEGREES AFTER 281500Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...50 SHORT TERM...PUMA LONG TERM....JAS AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 28, 4:22 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 422 AM EDT TUE MAY 28 2013 INZ021-028>031-035>049-051>057-060>065-067>072-290830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 422 AM EDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SLIGHT RISK FOR SEVERE THUNDERSTORMS. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL. TIMING: THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT. DISCUSSION: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY NORTH OF INTERSTATE 70. STORMS WILL BE MOST LIKELY TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS...GRADUALLY BECOMING MORE SCATTERED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE ON THURSDAY THROUGH SUNDAY. IT IS TOO SOON TO DETERMINE IF THE STORMS WILL BE SEVERE. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY THROUGH SUNDAY AS A COLD FRONT APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:34 PM EDT | Areal Flood Advisory | IND | Tipton | 116 min |
| May 28, 11:43 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 4 days |
| May 28, 11:43 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 4 days |
| May 28, 11:43 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
| May 28, 11:43 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 5 days |
| May 28, 11:43 AM EDT | River Flood Warning | IND | Knox, Sullivan | 6 days |
| May 28, 11:43 AM EDT | River Flood Warning | IND | Knox, Sullivan | 6 days |
Nearby
River Flood Advisories in Indiana, 2013Every river flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.